Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 32, NWS Pocatello, ID

September 1, 2000Lincoln County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 1, 2000, 3:16 PM MDT for Lincoln County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2000, 3:16 PM MDT (21:16 UTC)
Expired
Sep 1, 2000, 4:05 PM MDT
In force
49 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Lincoln County, ID

The radar

The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WUUS55 KPIH 012116
SVRPIH
IDC063-012205-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
316 PM MDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTHERN IDAHO

* UNTIL 405 PM MDT

* AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF KIMAMA... MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIMAMA BY 330 PM MDT
  TRAVELERS ON STATE ROUTE 24 BY 330 PM MDT

HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY
WITH THIS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS
 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM MDT, 16 minutes earlier.

Area forecast discussion, Sep 1, 3:00 PM MDT, 16 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 PM MDT FRI SEP 01 2000

VERY ACTIVE AFTERNOON WITH SEVERAL WARNINGS ISSUED AND A LOT OF HAIL
REPORTS...MAINLY PEA-SIZED WITH A COUPLE REPORTS OF 1 INCH. SEVERE
STORMS DUE TO WELL-PLACED VORT MAX OVER CENTRAL MOUNTAINS MOVING INTO
WRN MT IN AN ALREADY VERY MOIST/UNSTABLE AIRMASS. EXPECT MORE OF THE
SAME THIS EVENING ACROSS THE CWA...WITH GOOD WIND SPEED SHEAR AND LI/S
OF -4 TO -5. ETA MODEL CARRIES ANOTHER SHORTWAVE CURRENTLY LOCATED IN
WRN NV NORTHEAST...CLIPPING THE SOUTHEAST HIGHLANDS 12Z SAT. THIS VORT
ON THE NOSE OF AN EAST-WEST 80+ KNOT JET MAX WHICH IS ANTICIPATED TO
MOVE NORTH ACROSS CWA DURING THE DAY ON SAT FOR CONTINUED SHOWER/TSTM
ACTIVITY. PER ABOVE...WILL GO HIGH POPS NEXT TWO PERIODS. LESS
FAVORABLE DYNAMICS AND DRIER...MORE STABLE AIR TO MOVE INTO THE AREA
SAT NIGHT AND SUN...BUT WILL HOLD ON TO SLIGHT CHANCE OR LOW CHANCE
POPS. WITH CLEARING ON SUN...TEMPS UP A FEW DEGREES.

IN THE EXTENDED...MEDIUM RANGE MODELS SIMILAR ON DAY 3...BUT THEN THEY
DIVERGE ON TIMING OF UPPER TROUGH. WILL GO WITH A COMPROMISED MRF
SOLUTION...WHICH IS BETWEEN THE FASTER UKMET AND SLOWER EURO. THUS...
EXPECT THE UPPER TROF TO MOVE INTO POSITION OVER ID BY DAY 4 FOR
COOL...SHOWERY...BREEZY WEATHER ALL THREE DAYS. WAW

KSFX WSR-88D...OPERATIONAL...VCP 11.

BYI 54/72 48/77 7632

.PIH...NONE.

PIH WB G052/072 045/075 045 13763

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:42 AM MDTSevere Thunderstorm WarningPIHBonneville33 min
Sep 1, 11:48 AM MDTSevere Thunderstorm WarningPIHButte47 min
Sep 1, 11:54 AM MDTTornado WarningPIHButte, Clark31 min
Sep 1, 12:18 PM MDTSevere Thunderstorm WarningPIHMadison47 min
Sep 1, 12:20 PM MDTTornado WarningPIHJefferson35 min
Sep 1, 12:23 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou47 min
Sep 1, 12:51 PM MDTTornado WarningPIHClark, Jefferson34 min
Sep 1, 12:56 PM MDTSevere Thunderstorm WarningPIHFremont, Madison49 min
Sep 1, 1:20 PM MDTTornado WarningPIHClark35 min
Sep 1, 2:40 PM MDTSevere Thunderstorm WarningPIHJefferson, Madison45 min
Sep 1, 2:44 PM MDTSevere Thunderstorm WarningPIHBonneville31 min
Sep 1, 3:02 PM MDTSevere Thunderstorm WarningPIHCassia33 min
Sep 1, 3:28 PM MDTSevere Thunderstorm WarningPIHPower32 min
Sep 1, 3:31 PM MDTSevere Thunderstorm WarningPIHBingham34 min
Sep 1, 3:42 PM MDTSevere Thunderstorm WarningPIHMinidoka33 min
Sep 1, 3:55 PM MDTSevere Thunderstorm WarningPIHBingham35 min
Sep 1, 4:06 PM MDTSevere Thunderstorm WarningPIHBlaine34 min
Sep 1, 4:17 PM MDTSevere Thunderstorm WarningPIHButte33 min
Sep 1, 4:24 PM MDTTornado WarningPIHButte31 min
Sep 1, 4:46 PM MDTTornado WarningPIHButte34 min
Sep 1, 5:06 PM MDTSevere Thunderstorm WarningPIHButte34 min
Sep 1, 5:29 PM MDTSevere Thunderstorm WarningPIHClark41 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.